Kansas, 2012Tornadoes and Hail in Kansas, May 19, 2012
May 19, 2012 · NWS ICT · 55 events in 12 counties and zones
A significant tornado outbreak occurred across portions of Kingman and Harper counties. In all, nine tornadoes touched down on this day, the strongest being rated as and EF-3.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 55
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A significant tornado outbreak occurred across portions of Kingman and Harper counties. In all, nine tornadoes touched down on this day, the strongest being rated as and EF-3. Many other counties experienced large hail and strong winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at May 19, 2:14 PM CST, 21 minutes earlier.
Area forecast discussion, May 19, 2:14 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
314 PM CDT SAT MAY 19 2012
.DISCUSSION...
SYNOPSIS...SURFACE LOW PRESSURE WAS CENTERED NEAR GREAT BEND AT
18Z. THIS LOW WAS PART OF A COLD FRONT THAT EXTENDED FROM CENTRAL
MINNESOTA /AND AREAS FURTHER NORTH/...TO THE TEXAS PANHANDLE.
A STRONG UPPER LEVEL DISTURBANCE WAS ADVANCING NORTHEASTWARD ACROSS
SOUTHWEST NEBRASKA. THIS WILL BRING DESTABILIZING COOLER AIR IN THE
MID LEVELS TO THE REGION...CAUSING SHOWERS AND THUNDERSTORMS TO
DEVELOP ALONG THE FRONT. THESE ARE ALSO A BIG PART OF THE STORMS
ONGOING ACROSS WESTERN KANSAS AND WESTERN NEBRASKA. AS OF
1945Z...THE LEADING EDGE OF THIS CAN BE SEEN WELL ON WATER VAPOR
MOVING ACROSS WESTERN KANSAS.
TONIGHT...
THE FRONT WILL CONTINUE MOVING SOUTHEAST THIS EVENING. RUC SHOWING
SIGNIFICANT COLD ADVECTION ONGOING WITH THE APPROACHING
DISTURBANCE. DURING THE DAY...THE CONVERGENCE ALONG THE FRONT HAS HAD A
HARD TIME GETTING GOING AS THE WINDS HAVE VEERED AHEAD OF THE
FRONT. THIS HAS ADDED TO THE UNCERTAINTY OF WHEN CONVECTION IS
EXPECTED TO DEVELOP...BUT SHOULD BE BY 23Z. 0-6KM SHEAR IS MARGINAL
FOR ORGANIZED CONVECTION...WITH VALUES RANGING FROM 30-35 KNOTS.
THAT SAID...THERE IS ENOUGH INSTABILITY FOR SOME OF THE STORMS TO
BECOME SEVERE.
SUNDAY...THE FRONT SHOULD MAKE IT WELL INTO SOUTHEAST KANSAS. WITH
THE MAIN UPPER LEVEL SUPPORT FAR REMOVED FROM THE FRONT...ORGANIZED
SEVERE STORMS LOOK UNLIKELY AT THIS TIME...THOUGH SOME SCATTERED
STORMS EXPECTED.
MONDAY-SATURDAY...
HIGH PRESSURE WILL REMAIN ACROSS THE REGION THROUGH TUESDAY. THE
FRONT THAT JUST MOVED THROUGH WILL RETREAT NORTHWARD AS A WARM
FRONT. LEE CYCLOGENESIS TAKES PLACE AND BY WEDNESDAY...STRONG
SOUTHWESTERLY WINDS DEVELOP AGAIN AT THE SURFACE. THIS WILL ALL
RESULT IN A WARMING TREND IN THE MIDDLE AND LATTERN PORTION OF THE
WEEK. BY FRIDAY...A DEEP UPPER LEVEL TROUGH DEVELOPS OVER THE
PACIFIC COAST WITH RIDGING OVER THE SOUTHEAST. THIS WILL KEEP ALL
OF THE SIGNIFICANT PRECIPITATION WELL TO THE NORTH.
COOK
&&
.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN HAZARDS: WINDS AHEAD OF/BEHIND COLD FRONT...AND THUNDERSTORMS.
S-SWRLY GUSTS 25-35KT WILL PERSIST AHEAD OF FRONT THIS PM/EARLY
EVE. COLD FRONT SHOULD REACH RSL AROUND 20-21Z...SLN/HUT
01-02Z...AND ICT ~03-04Z. SCATTERED-BROKEN LINE OF THUNDERSTORMS
SHOULD DEVELOP ALONG THE FRONT LATE THIS PM/EVE WHICH COULD
PRODUCE OUTFLOW AHEAD OF ACTUAL FRONT. WIND GUSTS 40-50 KT AND
HAIL WOULD BE THE MAIN THREATS FROM THESE STORMS. WILL CARRY TEMPO
TS AT HUT/SLN SITES WITH HIGHEST CONFIDENCE OF STORMS AFFECTING
THOSE SITES...AND VCTS AT ICT. WIND SHIFT TO NW WITH SOME GUSTS
20-25 KT THIS EVE IN CENTRAL/SOUTH CENTRAL KS.
JMC
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 58 79 57 80 / 50 20 10 0
HUTCHINSON 56 78 54 80 / 50 10 0 0
NEWTON 57 77 53 78 / 50 20 10 0
ELDORADO 59 78 54 79 / 40 20 10 0
WINFIELD-KWLD 61 79 58 80 / 40 30 20 10
RUSSELL 52 77 51 81 / 20 10 0 0
GREAT BEND 53 78 52 81 / 20 10 0 0
SALINA 56 78 51 80 / 50 10 0 0
MCPHERSON 57 77 52 79 / 50 10 0 0
COFFEYVILLE 65 81 59 79 / 30 40 30 10
CHANUTE 64 79 57 78 / 40 40 10 10
IOLA 64 78 57 77 / 30 40 10 10
PARSONS-KPPF 65 80 58 78 / 30 40 20 10
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, May 19, 4:04 AM CST, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
504 AM CDT SAT MAY 19 2012
KSZ032-033-047>053-067>072-082-083-091>096-098>100-201015-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
504 AM CDT SAT MAY 19 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT
A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS LATE THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES OVER
THE AREA. THE PRIMARY THREATS FROM ANY STORMS THAT BECOME SEVERE
WILL BE HAIL UP TO THE SIZE OF PING PONG BALLS AND WIND GUSTS TO
60 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A SLIGHT CHANCE FOR THUNDERSTORMS MAY RETURN LATE THURSDAY BUT
CONFIDENCE IN THE DETAILS REMAINS LOW AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON
ACROSS PORTIONS OF CENTRAL KANSAS AND DURING THE EVENING HOURS
ACROSS SOUTH CENTRAL AND SOUTHERN KANSAS.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, May 19, 2:26 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
326 PM CDT SAT MAY 19 2012
KSZ047-192100-
BARTON-
326 PM CDT SAT MAY 19 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON COUNTY...
AT 322 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES EAST OF PAWNEE ROCK...OR 8 MILES SOUTH
OF GREAT BEND...AND MOVING NORTHEAST AT 40 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3853 9880 3852 9848 3851 9848 3826 9867
3826 9898
TIME...MOT...LOC 2026Z 214DEG 39KT 3829 9882
LAWSONEvent by event
41 hail, 10 tornado, 4 thunderstorm wind. Local standard time, as filed.
Hail, Barton
- When
- May 19, 2:35 PM CST to 2:36 PM CST
- Where
- Barton County, 0.69 mi N of Great Bend Arpt
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.360, -98.850
Hail, Barton
- When
- May 19, 2:37 PM CST to 2:38 PM CST
- Where
- Barton County, 2.27 mi WSW of Great Bend
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.360, -98.810
Hail, Barton
- When
- May 19, 2:38 PM CST to 2:39 PM CST
- Where
- Barton County, 2.27 mi WSW of Great Bend
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.360, -98.810
Hail, Barton
- When
- May 19, 2:42 PM CST to 2:43 PM CST
- Where
- Barton County, 2.27 mi WSW of Great Bend
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.360, -98.810
Hail, Barton
- When
- May 19, 2:45 PM CST to 2:46 PM CST
- Where
- Barton County, 2.27 mi WSW of Great Bend
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.360, -98.810
Hail, Barton
- When
- May 19, 3:09 PM CST to 3:10 PM CST
- Where
- Barton County, 3.45 mi S of Odin
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.520, -98.600
Hail, Reno
- When
- May 19, 3:44 PM CST to 3:45 PM CST
- Where
- Reno County, 0.88 mi SE of Sylvia
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.960, -98.410
Hail, Lincoln
- When
- May 19, 3:45 PM CST to 3:46 PM CST
- Where
- Lincoln County, 2.26 mi ESE of Sylvan Grove
- Measured
- 1.5 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.010, -98.340
Thunderstorm Wind, Lincoln
- When
- May 19, 3:45 PM CST to 3:46 PM CST
- Where
- Lincoln County, 2.26 mi ESE of Sylvan Grove
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.010, -98.340
Gust was estimated and relayed by the Emergency Manager.
Hail, Reno
- When
- May 19, 4:00 PM CST to 4:01 PM CST
- Where
- Reno County, 2.82 mi S of Sylvia
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 37.930, -98.410
The hail was covering the yard.
Hail, Reno
- When
- May 19, 4:06 PM CST to 4:07 PM CST
- Where
- Reno County, 4.87 mi S of Sylvia
- Measured
- 1.25 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.900, -98.410
Hail, Reno
- When
- May 19, 4:11 PM CST to 4:12 PM CST
- Where
- Reno County, 3.82 mi W of Arlington
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.900, -98.250
Hail, Reno
- When
- May 19, 4:11 PM CST to 4:12 PM CST
- Where
- Reno County, 4.4 mi NE of Langdon
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.900, -98.270
Hail, Ellsworth
- When
- May 19, 4:12 PM CST to 4:13 PM CST
- Where
- Ellsworth County, 0.69 mi N of Ellsworth
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.740, -98.230
Hail, Ellsworth
- When
- May 19, 4:15 PM CST to 4:16 PM CST
- Where
- Ellsworth County, 0.69 mi N of Ellsworth
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 38.740, -98.230
Hail, Kingman
- When
- May 19, 4:15 PM CST to 4:16 PM CST
- Where
- Kingman County, Penalosa
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.720, -98.320
Hail, Reno
- When
- May 19, 4:15 PM CST to 4:16 PM CST
- Where
- Reno County, Arlington
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.900, -98.180
Hail, Reno
- When
- May 19, 4:17 PM CST to 4:18 PM CST
- Where
- Reno County, 0.88 mi SW of Arlington
- Measured
- 2 in hail
- Reported by
- Storm Chaser
- Coordinates
- 37.890, -98.190
Hail, Ellsworth
- When
- May 19, 4:18 PM CST to 4:19 PM CST
- Where
- Ellsworth County, 0.69 mi N of Ellsworth
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.740, -98.230
Hail, Reno
- When
- May 19, 4:18 PM CST to 4:19 PM CST
- Where
- Reno County, 3.88 mi SW of Arlington
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.860, -98.230
Hail, Ellsworth
- When
- May 19, 4:20 PM CST to 4:21 PM CST
- Where
- Ellsworth County, 1.75 mi NE of Ellsworth
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.750, -98.210
Hail, Reno
- When
- May 19, 4:21 PM CST to 4:22 PM CST
- Where
- Reno County, Arlington
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.900, -98.180
Hail, Reno
- When
- May 19, 4:24 PM CST to 4:25 PM CST
- Where
- Reno County, 1.76 mi SW of Arlington
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.880, -98.200
Hail, Reno
- When
- May 19, 4:30 PM CST to 4:31 PM CST
- Where
- Reno County, 0.88 mi SW of Arlington
- Measured
- 2 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.890, -98.190
Hail, Reno
- When
- May 19, 4:35 PM CST to 4:36 PM CST
- Where
- Reno County, 2.29 mi WNW of Yoder
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.940, -97.910
Tornado, Kingman
- When
- May 19, 4:38 PM CST to 4:52 PM CST
- Where
- Kingman County, 3.89 mi ENE of Nashville to 4.63 mi N of Zenda
- Rating
- EF1
- Path length
- 5.7 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 37.480, -98.370
Damage was noted to several outbuildings at the farmstead. The home received minimal damage.
Tornado, Kingman
- When
- May 19, 4:40 PM CST to 4:49 PM CST
- Where
- Kingman County, 5.64 mi ESE of Penalosa to 2.86 mi N of Kingman Muni Arpt
- Rating
- EF0
- Path length
- 6.74 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 37.680, -98.230
Minor damage to trees were noted.
Hail, Kingman
- When
- May 19, 4:44 PM CST to 4:45 PM CST
- Where
- Kingman County, 4.36 mi WNW of Cleveland
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.580, -98.200
Tornado, Kingman
- When
- May 19, 4:45 PM CST to 5:00 PM CST
- Where
- Kingman County, 2.15 mi NW of Zenda to 4.24 mi NNW of Spivey
- Rating
- EF0
- Path length
- 5.86 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 37.470, -98.310
Touched down over open country.
Tornado, Kingman
- When
- May 19, 4:49 PM CST to 4:51 PM CST
- Where
- Kingman County, 2.82 mi WSW of Kingman to 2.28 mi W of Kingman
- Rating
- EF0
- Path length
- 0.56 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 37.640, -98.170
Rope tornado that briefly touched down over open country.
Tornado, Kingman
- When
- May 19, 4:57 PM CST to 5:02 PM CST
- Where
- Kingman County, 1.76 mi NW of Cleveland to 2.45 mi NNE of Cleveland
- Rating
- EF0
- Path length
- 2.05 mi
- Path width
- 50 yd
- Reported by
- Trained Spotter
- Coordinates
- 37.570, -98.150
The tornado moved over open country.
Hail, Kingman
- When
- May 19, 4:57 PM CST to 4:58 PM CST
- Where
- Kingman County, 0.55 mi E of Kingman
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.650, -98.110
Tornado, Kingman
- When
- May 19, 5:02 PM CST to 5:06 PM CST
- Where
- Kingman County, 2.59 mi ESE of Zenda to 2.75 mi WSW of Spivey
- Rating
- EF0
- Path length
- 1.35 mi
- Path width
- 50 yd
- Reported by
- Law Enforcement
- Coordinates
- 37.430, -98.240
A rope tornado moved across open country.
Hail, Kingman
- When
- May 19, 5:03 PM CST to 5:04 PM CST
- Where
- Kingman County, 4.38 mi E of Kingman Muni Arpt
- Measured
- 3 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.670, -98.040
Thunderstorm Wind, Kingman
- When
- May 19, 5:04 PM CST to 5:05 PM CST
- Where
- Kingman County, 0.69 mi N of Spivey
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.460, -98.170
The gust was estimated up to 70 mph.
Hail, Kingman
- When
- May 19, 5:06 PM CST to 5:07 PM CST
- Where
- Kingman County, 4.92 mi E of Kingman Muni Arpt
- Measured
- 3 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.670, -98.030
Tornado, Kingman
- When
- May 19, 5:12 PM CST to 5:26 PM CST
- Where
- Kingman County, 1.81 mi SW of Spivey to 1.05 mi WNW of Rago
- Rating
- EF0
- Path length
- 5.55 mi
- Path width
- 50 yd
- Reported by
- Law Enforcement
- Coordinates
- 37.432, -98.194
Rope tornado moved across open country just missing Spivey and Rago.
Tornado, Harper
- When
- May 19, 5:16 PM CST to 5:30 PM CST
- Where
- Harper County, 8.62 mi W of Duquoin to 3.5 mi W of Duquoin
- Rating
- EF3
- Path length
- 5.3 mi
- Path width
- 100 yd
- Continued into
- Kingman, Ks (ICT)
- Reported by
- Trained Spotter
- Coordinates
- 37.358, -98.234
This strong tornado moved right through the middle of a wind farm. There were a total of 6 turbines that had all of the blades torn off and shredded to pieces. At the beginning of the track, a crane was toppled over. However, the wind speeds at the top of the crane were measured at 166 mph before falling. This tornado moved into Kingman County.
Hail, Saline
- When
- May 19, 5:20 PM CST to 5:21 PM CST
- Where
- Saline County, 4.15 mi N of Glendale
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 38.960, -97.870
Hail, Rice
- When
- May 19, 5:23 PM CST to 5:24 PM CST
- Where
- Rice County, 1.48 mi NNW of Sterling
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 38.240, -98.210
Hail, Kingman
- When
- May 19, 5:27 PM CST to 5:28 PM CST
- Where
- Kingman County, 0.69 mi S of Rago
- Measured
- 1.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 37.440, -98.080
Tornado, Kingman
- When
- May 19, 5:30 PM CST to 5:46 PM CST
- Where
- Kingman County, 4.74 mi SSE of Spivey to 2.79 mi SSE of Rago
- Rating
- EF3
- Path length
- 4.42 mi
- Path width
- 75 yd
- Reported by
- Trained Spotter
- Coordinates
- 37.386, -98.141
This is the tornado that moved out of Harper county and it continued to cause devastation to wind turbines, power lines, and oil tanks.
Tornado, Harper
- When
- May 19, 5:33 PM CST to 6:02 PM CST
- Where
- Harper County, 2.82 mi NNE of Attica to 1.85 mi NW of Harper
- Rating
- EF3
- Path length
- 9.68 mi
- Path width
- 150 yd
- Reported by
- Trained Spotter
- Coordinates
- 37.270, -98.220
Significant damage to two farmsteads. All outbuildings were completely destroyed and debris strewn in all directions. Home completely lost it's roof and was just off to the side of the main track. Most trees in the path had all stems except for the main trunk removed. Some debarking was noted but not much.
Hail, Harper
- When
- May 19, 5:49 PM CST to 5:50 PM CST
- Where
- Harper County, 2.76 mi E of Corwin
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.080, -98.250
Hail, Harper
- When
- May 19, 5:49 PM CST to 5:50 PM CST
- Where
- Harper County, 1.1 mi W of Attica
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.230, -98.250
Hail, Harper
- When
- May 19, 5:52 PM CST to 5:53 PM CST
- Where
- Harper County, 2.76 mi E of Corwin
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.080, -98.250
Hail, Harper
- When
- May 19, 5:52 PM CST to 5:53 PM CST
- Where
- Harper County, 1.1 mi W of Attica
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.230, -98.250
Hail, Harper
- When
- May 19, 6:32 PM CST to 6:33 PM CST
- Where
- Harper County, 2.2 mi E of Danville
- Measured
- 1.5 in hail
- Reported by
- Amateur Radio
- Coordinates
- 37.280, -97.860
Hail, Sedgwick
- When
- May 19, 7:26 PM CST to 7:27 PM CST
- Where
- Sedgwick County, 5.11 mi SSE of Derby
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.480, -97.240
Hail, Butler
- When
- May 19, 7:28 PM CST to 7:29 PM CST
- Where
- Butler County, Rose Hill
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.570, -97.130
Thunderstorm Wind, Sedgwick
- When
- May 19, 7:30 PM CST to 7:31 PM CST
- Where
- Sedgwick County, (Iab) McConnell Arpt
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.620, -97.270
Official measurement by wind equipment.
Thunderstorm Wind, Greenwood
- When
- May 19, 8:47 PM CST to 8:48 PM CST
- Where
- Greenwood County, 1.49 mi NNE of Eureka Arpt
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.870, -96.290
Winds up to 80 mph were reported at Eureka city lake.
Hail, Cowley
- When
- May 19, 8:48 PM CST to 8:49 PM CST
- Where
- Cowley County, 1.49 mi NNE of Winfield
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.270, -96.970
Hail, Greenwood
- When
- May 19, 8:56 PM CST to 8:57 PM CST
- Where
- Greenwood County, 0.69 mi S of Severy
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.620, -96.230
Hail, Greenwood
- When
- May 19, 8:57 PM CST to 8:58 PM CST
- Where
- Greenwood County, 0.69 mi S of Severy
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 37.620, -96.230
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, May 19 to 21, 20122 deaths · 2 events
- Hail and Damaging Winds in Nebraska, May 19 to 20, 2012$11 million · 2 in hail · 27 events
- Hail in Kansas, May 19, 2012$325,000 · 1.5 in hail · 3 events
- Damaging Winds in Iowa, May 19, 2012$82,000 · 61 kt wind · 8 events
- Hail and Damaging Winds in Iowa, May 19, 2012$40,000 · 1 in hail · 12 events
- Damaging Wind in Florida, May 19, 2012$50,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Minnesota, May 19, 20121.75 in hail · 29 events
- Hail and Damaging Winds in Oklahoma, May 19 to 20, 20122.75 in hail · 27 events
- Hail and Damaging Wind in Tennessee, May 19, 2012$2,000 · 1.75 in hail · 23 events
- Hail and Damaging Winds in Nebraska, May 19, 20121.75 in hail · 19 events
- Hail in Kansas, May 19, 20122.5 in hail · 11 events
- Hail in Nebraska, May 19, 20121.5 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 383597, 383598, 383599, 383600, 383601, 383602, 383603, 383604, 383657, 383605, 383606, 383607, 383608, 383609, 383610, 383611, 383618, 383614, 383612, 383613, 383615, 383616, 383617, 383619, 383621, 372092, 372095, 383622, 372097, 372090, 372099, 383623, 372100, 383625, 383658, 383631, 372103, 372112, 383637, 383639, and more.